Acute myocardial infarction following ingestion of a non-selective non-steroidal anti-inflammatory drug

Masliza Mahmod, Ika Faizura Mohd Nor, Oteh Maskon

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

While selective non-steroidal anti-inflammatory drugs, namely cyclo-oxygenase-2 (COX 2) inhibitors, are known to be associated with acute myocardial infarction, little is known about the cardiovascular safety of the non-selective non-steroidal anti-inflammatory drugs. We report the case of a 44-year-old man who developed anaphylactic reaction and acute inferior myocardial infarction following ingestion of a non-selective anti-inflammatory drug, diclofenac sodium. Coronary angiography revealed a large thrombus in the right coronary artery which was partially removed by intracoronary catheter aspiration. Complete resolution of the remaining thrombus was achieved after treatment with an oral anticoagulant.

Original languageEnglish
JournalBMJ Case Reports
DOIs
Publication statusPublished - 26 Mar 2010

Fingerprint

Anti-Inflammatory Agents
Eating
Myocardial Infarction
Thrombosis
Pharmaceutical Preparations
Inferior Wall Myocardial Infarction
Cyclooxygenase Inhibitors
Diclofenac
Anaphylaxis
Coronary Angiography
Anticoagulants
Coronary Vessels
Catheters
Safety
Therapeutics

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Acute myocardial infarction following ingestion of a non-selective non-steroidal anti-inflammatory drug. / Mahmod, Masliza; Nor, Ika Faizura Mohd; Maskon, Oteh.

In: BMJ Case Reports, 26.03.2010.

Research output: Contribution to journalArticle

@article{cf0280d76ec444e9a242f460c288d6bb,
title = "Acute myocardial infarction following ingestion of a non-selective non-steroidal anti-inflammatory drug",
abstract = "While selective non-steroidal anti-inflammatory drugs, namely cyclo-oxygenase-2 (COX 2) inhibitors, are known to be associated with acute myocardial infarction, little is known about the cardiovascular safety of the non-selective non-steroidal anti-inflammatory drugs. We report the case of a 44-year-old man who developed anaphylactic reaction and acute inferior myocardial infarction following ingestion of a non-selective anti-inflammatory drug, diclofenac sodium. Coronary angiography revealed a large thrombus in the right coronary artery which was partially removed by intracoronary catheter aspiration. Complete resolution of the remaining thrombus was achieved after treatment with an oral anticoagulant.",
author = "Masliza Mahmod and Nor, {Ika Faizura Mohd} and Oteh Maskon",
year = "2010",
month = "3",
day = "26",
doi = "10.1136/bcr.02.2009.1549",
language = "English",
journal = "BMJ Case Reports",
issn = "1757-790X",
publisher = "BMJ Publishing Group",

}

TY - JOUR

T1 - Acute myocardial infarction following ingestion of a non-selective non-steroidal anti-inflammatory drug

AU - Mahmod, Masliza

AU - Nor, Ika Faizura Mohd

AU - Maskon, Oteh

PY - 2010/3/26

Y1 - 2010/3/26

N2 - While selective non-steroidal anti-inflammatory drugs, namely cyclo-oxygenase-2 (COX 2) inhibitors, are known to be associated with acute myocardial infarction, little is known about the cardiovascular safety of the non-selective non-steroidal anti-inflammatory drugs. We report the case of a 44-year-old man who developed anaphylactic reaction and acute inferior myocardial infarction following ingestion of a non-selective anti-inflammatory drug, diclofenac sodium. Coronary angiography revealed a large thrombus in the right coronary artery which was partially removed by intracoronary catheter aspiration. Complete resolution of the remaining thrombus was achieved after treatment with an oral anticoagulant.

AB - While selective non-steroidal anti-inflammatory drugs, namely cyclo-oxygenase-2 (COX 2) inhibitors, are known to be associated with acute myocardial infarction, little is known about the cardiovascular safety of the non-selective non-steroidal anti-inflammatory drugs. We report the case of a 44-year-old man who developed anaphylactic reaction and acute inferior myocardial infarction following ingestion of a non-selective anti-inflammatory drug, diclofenac sodium. Coronary angiography revealed a large thrombus in the right coronary artery which was partially removed by intracoronary catheter aspiration. Complete resolution of the remaining thrombus was achieved after treatment with an oral anticoagulant.

UR - http://www.scopus.com/inward/record.url?scp=84886460545&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84886460545&partnerID=8YFLogxK

U2 - 10.1136/bcr.02.2009.1549

DO - 10.1136/bcr.02.2009.1549

M3 - Article

AN - SCOPUS:84886460545

JO - BMJ Case Reports

JF - BMJ Case Reports

SN - 1757-790X

ER -